Georgia, 2013

Damaging Winds in Georgia, June 10, 2013

June 10, 2013 · NWS CHS · 13 events in 3 counties and zones

A cold front advanced over the southeastern United States and interacted with numerous boundaries over the area. Activity consolidated into a QLCS which swept across much of the county warning area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
7
Property damage
$31,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A cold front advanced over the southeastern United States and interacted with numerous boundaries over the area. Activity consolidated into a QLCS which swept across much of the county warning area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 10, 3:13 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 10, 3:13 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT MON JUN 10 2013

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL STEADILY WEAKEN OVERNIGHT AS A STRONG
TROUGH AND ASSOCIATED COLD FRONT APPROACH FROM THE WEST. THE FRONT
WILL MOVE ACROSS THE AREA EARLY TUESDAY...BEFORE HIGH PRESSURE
REBUILDS OVER THE REGION THROUGH MID WEEK. ANOTHER COLD FRONT
COULD PASS THROUGH THE REGION LATE THURSDAY INTO EARLY
FRIDAY...FOLLOWED BY HIGH PRESSURE THROUGH NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED CONVECTION HAS INITIATED BY LATE AFTERNOON ALONG THE
SEABREEZE...WHILE A STRONGER AND MORE PERSISTENT LINE OF
THUNDERSTORMS UPSTREAM IS GRADUALLY SLIPPING TOWARD THE WESTERN
PERIPHERY OF THE FORECAST AREA. WILL CONTINUE TO INDICATE
INCREASING THUNDERSTORM POTENTIAL THROUGH THE REMAINDER OF THE
AFTERNOON HOURS AND INTO THE EVENING TIME FRAME. DETAILS REGARDING
THE EVOLUTION OF CONVECTIVE COVERAGE ARE STILL SOMEWHAT UNCERTAIN
CONSIDERING INCONSISTENCIES BETWEEN MODEL SOLUTIONS AND POOR MODEL
PERFORMANCE FOR THE MORNING AND EARLY AFTERNOON PERIOD. LATEST
THINKING IS THAT THE BEST CONVECTIVE COVERAGE COULD ACTUALLY OCCUR
LATER THAN CLIMATOLOGICAL NORMALS...AS A STRONG UPPER TROUGH
SHIFTS SHORTWAVE ENERGY TOWARD THE EAST COAST AND SUPPLIES
ENHANCED FORCING FOR DEVELOPMENT PAST SUNSET. HAVE INTRODUCED
LIKELY POPS FOR THE WESTERN TIER COUNTIES BY 7 PM
EDT...MAINTAINING THUNDERSTORM CHANCES IN THE HIGH CHANCE/40
PERCENT RANGE ELSEWHERE UNTIL AROUND MIDNIGHT.

WILL NEED TO CAREFULLY MONITOR SEVERE WEATHER POTENTIAL INTO THE
EVENING HOURS...ESPECIALLY AS THE AXIS OF BOTH A 20 TO 30 KT LOW
LEVEL JET AND A 60 TO 70 KT UPPER LEVEL JET SHIFTS CLOSER TO THE
REGION. ONGOING CONVECTION UPSTREAM HAS ALREADY STRENGTHENED TO
SEVERE LEVELS WITHIN NOTABLE SYNOPTIC SCALE SUPPORT...ABUNDANT
DEEP LAYER MOISTURE AND MODERATE TO HIGH INSTABILITY. LATEST
THINKING IS THAT THIS MORE ORGANIZED INLAND CONVECTION WILL
EVENTUALLY PROGRESS INTO THE WESTERN ZONES AS THE UPPER TROUGH
AXIS SLIPS EASTWARD...COMBINING WITH MESOSCALE BOUNDARIES AND ANY
ONGOING DIURNAL CONVECTION. WILL THUS CONTINUE TO MENTION THE
POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS IN THE HAZARDOUS
WEATHER OUTLOOK...HIGHLIGHTING DAMAGING WIND GUSTS AS THE MAIN
ASSOCIATED RISK.

NUMERICAL MODEL SOLUTIONS ALL SHOW VARYING DEGREES OF CONVECTION
CONTINUING INTO AT LEAST PORTIONS OF THE NIGHTTIME PERIOD...DRIVEN
MAINLY BY THE UPPER LEVEL ENERGY AND A SHARPENING SURFACE
TROUGH. HAVE THEREFORE MAINTAINED AT LEAST 20 TO 30 PERCENT POPS
THROUGH MIDNIGHT...BEFORE DECREASING RAIN CHANCES FROM SOUTHWEST TO
NORTHEAST AS UPSTREAM CONVECTION EVENTUALLY TRACKS TOWARD THE COAST
FOLLOWING THE SHORTWAVE ENERGY.

EXPECT LOW TEMPERATURES TO REACH THE LOWER 70S...EXCEPT MID 70S
ALONG THE LOCALLY WARMER COASTLINE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TUESDAY AND TUESDAY NIGHT...AN UPPER LEVEL TROUGH WILL EXTEND DOWN
THE EASTERN SEABOARD TUESDAY MORNING BEFORE SHIFTING OFFSHORE
TUESDAY AFTERNOON INTO TUESDAY NIGHT. AT THE SURFACE...A COLD FRONT
WILL PUSH OFFSHORE TUESDAY MORNING...WITH A LEE SIDE TROUGH FORMING
INLAND LATER IN THE AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS COULD STILL BE ONGOING ACROSS MUCH OF SOUTHEAST SOUTH
CAROLINA AND COASTAL SOUTHEAST GEORGIA AT THE START OF THE DAY AHEAD
OF THE COLD FRONT...THEN SOME BRIEF CLEARING COULD OCCUR AS THE
FRONT SHIFTS OFFSHORE. DESPITE DRIER AIR FILTERING IN BEHIND THE
FRONT...THERE SHOULD BE ENOUGH LINGERING MOISTURE TO SUPPORT SOME
ISOLATED CONVECTION ACROSS THE AREA IN THE AFTERNOON AND EARLY
EVENING AHEAD OF THE LEE-SIDE TROUGH. MODEL SOUNDINGS SHOW A FAIRLY
UNSTABLE AIR MASS IN PLACE...AND MORE DRIER AIR ALOFT WOULD SUPPORT A
GREATER DOWNDRAFT POTENTIAL WITH ANY THUNDERSTORMS THAT DEVELOP.
THEREFORE...CANNOT RULE OUT A FEW STRONG OR SEVERE THUNDERSTORMS IN
THE AFTERNOON CAPABLE OF PRODUCING DAMAGING WINDS AND/OR LARGE HAIL.
A WESTERLY/DOWNSLOPE FLOW ALOFT WILL ALLOW DAYTIME TEMPERATURES TO
WARM INTO THE LOWER 90S AWAY FROM THE IMMEDIATE COAST. LOWS TUESDAY
NIGHT WILL BE IN THE LOWER 70S.

WEDNESDAY AND WEDNESDAY NIGHT...STRONG UPPER LEVEL RIDGING WILL
EXTEND INTO THE REGION FROM THE WEST...WHILE A WEAK SURFACE TROUGH
PREVAILS OVER THE AREA. MODELS ARE NOT DEPICTING MUCH IN THE WAY OF
PRECIPITATION GIVEN THE STRONG SUBSIDENCE AND RELATIVELY DRY AIR IN
PLACE AND AS A RESULT THE FORECAST WILL SHOW RAIN-FREE CONDITIONS.
HOWEVER...THERE IS A SUBTLE SHORT WAVE DROPPING IN FROM THE
NORTHWEST AND THE WEAK BOUNDARY AT THE SURFACE SO NOT FULLY
CONFIDENT THAT NO CONVECTION WILL DEVELOP. DOWNSLOPE WINDS WILL PUSH
HIGHS INTO THE MID 90S ACROSS THE AREA AWAY FROM THE IMMEDIATE
COAST. IT WILL NOT COOL OFF MUCH AT NIGHT EITHER...WITH LOWS ONLY IN
THE MID 70S.

THURSDAY...THE STRONG UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN
PLAINS WILL BEGIN TO BREAK DOWN OVER THE REGION AS AN UPPER TROUGH
AND ASSOCIATED SURFACE LOW SHIFT FROM THE OHIO VALLEY TO THE
MID-ATLANTIC REGION. A TRAILING COLD FRONT WILL THEN APPROACH FROM
THE NORTHWEST. A SHORT WAVE WILL SWING ACROSS SOUTHERN GEORGIA AND
COULD SPARK SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY
MORNING...ESPECIALLY SOUTH OF THE SAVANNAH RIVER. THEN...INCREASING
MOISTURE DUE TO A SOUTHWEST FLOW AT THE SURFACE AND THE APPROACH OF
THE COLD FRONT COULD SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE AREA THROUGH THE AFTERNOON. MODERATE INSTABILITY AND
STEEPENING MID LEVEL LAPSE RATES COULD SUPPORT SOME SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. THURSDAY SHOULD BE THE WARMEST DAY OF THE WEEK...AS A
DOWNSLOPE FLOW ALOFT AND COMPRESSIONAL HEATING AHEAD OF THE FRONT
CAUSE TEMPERATURES TO REACH HIGHS IN THE MID AND UPPER 90S AWAY FROM
THE COOLER COAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH A COLD FRONT THURSDAY
NIGHT INTO EARLY FRIDAY. A FEW THUNDERSTORMS MAY BE STRONG WITH
LARGE HAIL AND DAMAGING WINDS. HIGH PRESSURE WILL THEN BUILD OVER
THE REGION FRIDAY INTO EARLY NEXT WEEK...WITH LITTLE TO NO CHANCE OF
SHOWER/THUNDERSTORM ACTIVITY OUTSIDE AN INLAND MOVING SEABREEZE.
HIGH TEMPS WILL BE A FEW DEGREES COOLER POST COLD FROPA THURSDAY
NIGHT/EARLY FRIDAY...BEFORE GRADUALLY WARMING INTO EARLY NEXT WEEK
AS DEEP LAYERED HIGH PRESSURE BUILDS OVER THE SOUTHEAST. OVERALL
HIGH TEMPS SHOULD BE IN THE MID/UPPER 80S FRIDAY/SATURDAY...BEFORE
WARMING INTO THE UPPER 80S/LOWER 90S SUNDAY/MONDAY. OVERNIGHT LOWS
SHOULD RANGE FROM THE MID 60S TO LOW 70S.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SCATTERED CONVECTION HAS INITIATED ALONG AND INLAND OF THE
SEABREEZE BY LATE AFTERNOON. CONSIDERING THE ORIENTATION OF THE
SEABREEZE BOUNDARY BY 20Z...THUNDERSTORM POTENTIAL IS CURRENTLY
HIGHEST AT KSAV...WHILE CONVECTION IS FOUND FARTHER WEST OF THE
KCHS TERMINAL. NUMERICAL MODEL TRENDS SUGGEST THAT STRONGER
UPSTREAM CONVECTION WILL EVENTUALLY SHIFT TOWARD THE COASTAL AREAS
AHEAD OF AN UPPER LEVEL SHORTWAVE THIS EVENING AND OVERNIGHT. THUS
AFTER SEABREEZE CONVECTION PUSHES INLAND...THE TAF SITES COULD
EXPERIENCE A BRIEF BREAK IN THUNDERSTORM IMPACTS BEFORE CONVECTION
WORKS BACK TOWARD THE COASTLINE LATER THIS EVENING AND OVERNIGHT.
WILL ALLOW SUBSEQUENT TAF ISSUANCES TO BECOME MORE DETERMINISTIC
REGARDING THUNDERSTORMS FOR LATER IN THE PERIOD.

BREEZY SOUTH/SOUTHWEST WINDS ARE EXPECTED THROUGH THE EARLY
EVENING. WINDS WILL DIMINISH A BIT LATER TONIGHT...YET NOT
COMPLETELY DECOUPLE AT KCHS WHERE THE PRESSURE GRADIENT WILL
REMAIN SLIGHTLY TIGHTER.

EXTENDED AVIATION...MVFR CIGS/VSBYS POSSIBLE TUESDAY MORNING WITH
SHOWERS AND THUNDERSTORMS ALONG A PASSING COLD FRONT. VFR CONDITIONS
ARE THEN EXPECTED THROUGH EARLY THURSDAY. MVFR CIGS/VSBYS OR LOWER
ARE POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY WITH SHOWERS AND
THUNDERSTORMS ALONG ANOTHER COLD FRONT. VFR CONDITIONS ARE THEN
EXPECTED OVER THE WEEKEND.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL STEADILY RETREAT TONIGHT AHEAD OF A
SHARPENING INLAND TROUGH AND ASSOCIATED COLD FRONT TO THE WEST.
THE PRESSURE GRADIENT WILL TIGHTEN AS A RESULT...MAINTAINING
SOUTH/SOUTHWEST FLOW IN THE 15 TO 20 KT RANGE. SEAS WILL BUILD
FROM 2 TO 3 FT THIS AFTERNOON TO 3 TO 5 FT OVERNIGHT.

TUESDAY THROUGH FRIDAY...ATLANTIC HIGH PRESSURE WILL CONTINUE TO
HOLD OVER THE COASTAL WATERS EARLY TUESDAY BEFORE A WEAK COLD FRONT
PUSHES OVER THE WATERS BY TUESDAY EVENING. SOUTH/SOUTHWEST FLOW MAY
BRIEFLY SURGE TO 15-20 KT WITH COLD FROPA ALONG WITH WAVES UP TO
3-5 FT...HIGHEST BEYOND 20 NM FROM THE COAST. CONDITIONS WILL THEN
REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS WEDNESDAY INTO EARLY
THURSDAY WITH HIGH PRESSURE DOMINATING THE WATERS. THERE COULD BE A
BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS FOR WATERS BEYOND 10
NM FROM THE COAST THURSDAY EVENING THROUGH EARLY FRIDAY AS A
STRONGER COLD FRONT PASSES OVER THE WATERS WITH SHOWERS AND
THUNDERSTORMS. CONDITIONS SHOULD THEN IMPROVE INTO THE WEEKEND AS
HIGH PRESSURE BUILDS OVER THE WATERS BEHIND THE COLD FRONT PUSHING
OVER THE WESTERN ATLANTIC.

RIP CURRENTS...THERE IS A MODERATE RISK FOR RIP CURRENTS ON TUESDAY
FOR THE CHARLESTON COUNTY BEACHES DUE TO A COMBINATION OF FACTORS
INCLUDING BREEZY CONDITIONS AND LONG PERIOD SWELLS IMPACTING
THE COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...JAQ
LONG TERM...DPB
AVIATION...WMS
MARINE...JAQ/WMS
Hazardous weather outlook, Jun 10, 3:10 PM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT MON JUN 10 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052-
112015-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
TIDAL BERKELEY-
410 PM EDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED SEVERE WEATHER IS POSSIBLE INTO
THE EARLY EVENING HOURS AS THUNDERSTORMS DEVELOP ACROSS THE
REGION. THE MAIN RISK FROM THESE STORMS WILL BE LOCALIZED DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH. THE PROBABLE TIME FRAME FOR
STRONGER STORMS WILL BE THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ050-112015-
CHARLESTON-
410 PM EDT MON JUN 10 2013

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED SEVERE WEATHER IS POSSIBLE INTO
THE EARLY EVENING HOURS AS THUNDERSTORMS DEVELOP ACROSS THE
REGION. THE MAIN RISK FROM THESE STORMS WILL BE LOCALIZED DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH. THE PROBABLE TIME FRAME FOR
STRONGER STORMS WILL BE THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-112015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
410 PM EDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 4:59 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT MON JUN 10 2013

GAZ087-088-099-100-102230-
BULLOCH-CANDLER-JENKINS-SCREVEN-
559 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 630 PM EDT...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BIRDSVILLE TO
UNION...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...UNION...LINCOLN STATE PARK...COLLINS LAKE...WESTSIDE...
JENKINS COUNTY HOSPITAL...SCARBORO...REGISTER...ROCKY FORD...JIMPS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3254 8212 3256 8208 3254 8203 3260 8201
      3266 8209 3275 8212 3289 8212 3292 8208
      3293 8195 3295 8187 3295 8182 3293 8179
      3291 8177 3292 8174 3232 8176 3235 8212
TIME...MOT...LOC 2159Z 270DEG 24KT 3294 8201 3244 8201
Special weather statement, Jun 10, 5:06 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT MON JUN 10 2013

SCZ043>045-102245-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
606 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...BERKELEY
AND COLLETON COUNTIES THROUGH 645 PM EDT...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EADYTOWN TO
SPRINGTOWN...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EADYTOWN...GIANT...GROVER...TEXAS...PREGNALL...EBENEZER...GIVHANS
FERRY STATE PARK...SANDRIDGE...FRANCIS BEIDLER FOREST...RIDGEVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3297 8050 3318 8080 3334 8050 3328 8048
      3326 8044 3326 8037 3328 8035 3327 8030
      3330 8026 3345 8022 3346 8016 3345 8015
      3349 8015 3351 8008 3350 7997 3345 7988
      3339 7983 3338 7978 3333 7975 3330 7966
TIME...MOT...LOC 2206Z 247DEG 32KT 3343 8010 3312 8062
Special weather statement, Jun 10, 5:08 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
608 PM EDT MON JUN 10 2013

GAZ101-SCZ042-047-102230-
EFFINGHAM-HAMPTON-INLAND JASPER-
608 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 630 PM EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CLYO...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BERRYVILLE...SPRINGFIELD...CLYO...TUCKASEE KING...COSBY...GARNETT...
ROBERTVILLE...PINELAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3272 8112 3242 8099 3235 8139 3271 8137
TIME...MOT...LOC 2209Z 235DEG 27KT 3248 8132
Special weather statement, Jun 10, 5:11 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT MON JUN 10 2013

GAZ114-115-137>141-102300-
COASTAL LIBERTY-COASTAL MCINTOSH-EVANS-INLAND LIBERTY-INLAND
MCINTOSH-LONG-TATTNALL-
611 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY...LONG AND MCINTOSH COUNTIES THROUGH 700 PM EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FIVE POINTS TO
COX...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COX...ALTAMAHA...TISON...TIBET...MENDES...TIBET...LYNN...LYNN...
MIDWAY...MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3197 8222 3208 8175 3165 8113 3152 8117
      3140 8126 3137 8124 3138 8128 3143 8132
      3130 8126 3129 8130 3131 8143 3146 8162
      3158 8170 3166 8185 3179 8196 3186 8212
      3190 8214 3190 8217 3194 8223
TIME...MOT...LOC 2211Z 261DEG 30KT 3192 8207 3147 8149
Special weather statement, Jun 10, 5:29 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT MON JUN 10 2013

SCZ045-102300-
INLAND BERKELEY-
629 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 700 PM EDT...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BLACK CREEK...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACK CREEK...HUSSERTOWN...MOOREFIELD...CROSS...PRIOLEAU...CROSS
CROSS ROADS...EADYTOWN...NORTHERN LAKE MOULTRIE...PINEVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3317 8026 3327 8036 3328 8034 3327 8031
      3330 8026 3339 8024 3340 8022 3345 8022
      3345 8017 3346 8016 3345 8015 3347 8014
      3349 8015 3351 8008 3350 7997 3344 7987
      3340 7985 3337 7980 3338 7978 3336 7977
TIME...MOT...LOC 2229Z 240DEG 24KT 3328 8027
Special weather statement, Jun 10, 5:31 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT MON JUN 10 2013

GAZ088-100-101-115>119-138-139-SCZ042-047-048-051-102315-
BEAUFORT-BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-COASTAL
LIBERTY-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND
JASPER-INLAND LIBERTY-SCREVEN-
631 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...EVANS...
BULLOCH...EFFINGHAM...HAMPTON...LIBERTY...BRYAN...JASPER...CHATHAM
AND BEAUFORT COUNTIES THROUGH 715 PM EDT...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OAKY TO
GROVELAND...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
REKA...OAKY...GRIFFIN LAKE...BAY...TUSCULUM...PEMBROKE...COSBY...
GARNETT...ROBERTVILLE...PINEORA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3260 8143 3263 8080 3217 8071 3210 8083
      3212 8083 3208 8086 3206 8089 3205 8090
      3202 8088 3202 8084 3199 8084 3183 8104
      3178 8106 3172 8113 3169 8113 3167 8114
      3212 8181
TIME...MOT...LOC 2232Z 272DEG 27KT 3257 8136 3210 8170

The radar

The Charleston,SC radar (KCLX), 106 km away, was scanning. The volume nearest the first event began at 22:41 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Liberty

When
June 10, 5:41 PM EST to 5:42 PM EST
Where
Liberty County, 1.38 mi S of Hinesville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
31.830, -81.600

The public reported power lines down near the intersection of Highway 84 and Veterans Parkway.

Thunderstorm Wind, Chatham

When
June 10, 5:41 PM EST to 5:42 PM EST
Where
Chatham County, 0.91 mi NE of Bloomingdale
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
32.140, -81.290

The public reported wind gusts between 60 to 65 mph.

Thunderstorm Wind, Chatham

When
June 10, 6:09 PM EST to 6:10 PM EST
Where
Chatham County, Bloomingdale
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.130, -81.300

A spotter reported wind gusts near 60 mph.

Thunderstorm Wind, Chatham

When
June 10, 6:09 PM EST to 6:10 PM EST
Where
Chatham County, 0.91 mi NE of Bloomingdale
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
32.140, -81.290

The public reported wind gusts between 60 to 65 mph.

Thunderstorm Wind, Chatham

When
June 10, 6:09 PM EST to 6:10 PM EST
Where
Chatham County, 1.5 mi NNE of Bloomingdale
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
32.150, -81.290

The public reported a tree down on the 400 block of Adams Road.

Thunderstorm Wind, Chatham

When
June 10, 6:09 PM EST to 6:10 PM EST
Where
Chatham County, 0.91 mi SW of Bloomingdale
Measured
50 kt (58 mph) estimated gust
Injuries
0 direct, 7 indirect
Property damage
$11,000
Reported by
Emergency Manager
Coordinates
32.120, -81.310

An emergency manager reported 7 indirect injuries due to one or multiple motor vehicles running into a tree on Bloomingdale Road.

Thunderstorm Wind, Chatham

When
June 10, 6:09 PM EST to 6:10 PM EST
Where
Chatham County, 1.17 mi E of Bloomingdale
Measured
55 kt (63 mph) estimated gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
32.130, -81.280

A spotter reported an 8 foot diameter tree down across mesa avenue. A small outbuilding was destroyed and roof damage was also reported.

Thunderstorm Wind, Chatham

When
June 10, 6:10 PM EST to 6:11 PM EST
Where
Chatham County, Pooler
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
32.120, -81.250

A spotter reported a tree and power line down along the 400 block of Cliff Drive. Two fences were also damaged at the same location.

Thunderstorm Wind, Chatham

When
June 10, 6:10 PM EST to 6:11 PM EST
Where
Chatham County, Pooler
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
32.120, -81.250

The media reported 2 trees down in Pooler.

Thunderstorm Wind, Effingham

When
June 10, 6:15 PM EST to 6:16 PM EST
Where
Effingham County, 3.12 mi SW of Exley
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.200, -81.260

An emergency manager reported 2 trees and power lines down near the intersection of Highway 30 and Kelly Drive.

Thunderstorm Wind, Effingham

When
June 10, 6:20 PM EST to 6:21 PM EST
Where
Effingham County, 0.9 mi NW of Guyton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
32.340, -81.390

The public reported power lines down along the 2300 block of Noel C Conaway Road.

Thunderstorm Wind, Effingham

When
June 10, 6:20 PM EST to 6:21 PM EST
Where
Effingham County, 4.07 mi WSW of Exley
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
32.200, -81.280

The media reported power lines down near the intersection of Highway 30 and Pecan Lane.

Thunderstorm Wind, Effingham

When
June 10, 6:22 PM EST to 6:23 PM EST
Where
Effingham County, 0.9 mi SE of Rincon
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
32.290, -81.220

The media relayed a report of a tree down in Rincon.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461602, 461605, 461604, 461613, 461615, 461617, 461626, 461621, 461629, 461606, 461611, 461619, 461623.